MAUDE Adverse Event Report: EXACTECH, INC. STEM EXTENSION 22MM X 80 L.; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. STEM EXTENSION 22MM X 80 L.; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number STEM EXTENSION 22MM X 80 L.
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 13.5 years post tka, this 80 y/o male patient experienced increasing pain and left leg no longer able to bear weight.Radiologically showed periprosthetic fracture with fracture of the femoral stem at the adapter/stem transition.Patient had a revision and the explant was preserved.No additional information available.
 
Additional Manufacturer Narrative
(h3) the revision reported may have been the result of femoral loosening overtime, which created a bending moment on the femoral stem extension and led to crack initiation, propagation, and ultimate fracture at the threaded junction of the femoral stem extension and a periprosthetic fracture.However, this cannot be confirmed as the devices were not returned for evaluation and photographs and x-rays were unable to be obtained.The most probable root cause associated with the reported event of "prosthesis fracture¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
STEM EXTENSION 22MM X 80 L.
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14173613
Report Number1038671-2022-00447
Device Sequence Number5011445
Product Code JWH
UDI-Device Identifier10885862049391
UDI-Public10885862049391
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K012251
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEM EXTENSION 22MM X 80 L.
Device Catalogue Number204-46-08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale